Tightening muscles when trying to go to sleep..Anyone else???

Discussion in 'Fibromyalgia Main Forum' started by fieldmouse, Sep 26, 2006.

  1. fieldmouse

    fieldmouse New Member

    When I try to go to sleep or just lay down to rest I notice that my fingers start to tighten up and almost get a deformed look, like arthritis looks on people who have it badly. As soon as I realize it, I can relax my hands but it comes right back. I started taking Lyrica and it seems to be better but I was just wondering if anyone else has this symptom? Also, I am not sure how to ask this cuz it sounds kinda bad but....here goes.....Does anyone get cramps...like a charlie horse...in your anal area? It feels like the muscles in there have a charlie horse in them. If I try to have a bowel movement it just gets more intense. happens mostly in the middle of the night but sometimes during the day too.The only thing that seems to help is walking around. Usually only lasts about 3-5 minutes but hurts like heck. Any input on these symptoms would be great...thanks...Mick!!
  2. kirschbaum26

    kirschbaum26 New Member

    Dear Mick:

    Sounds like muscle spasms. Can you take a muscle relaxer? Just a thought. I take flexeril and it helps a great deal.

    I have RA, and my fingers are curled up all the time...my toes have decided that there permanent position should be flexed up.

    Also, with Flexeril I still have to get up about every two hours at night and walk around to get rid of the muscle spasms and their aftermath (lactic acid, I believe). Fortunately, I am usually able to fall right back to sleep and sometimes wonder if I actually ever wake all the way up?

    Good luck.

    Ingrid
  3. mymichelina

    mymichelina New Member

    I tense up my entire body....then I realize it...concentrate on relaxing each area....then a few seconds later I am all tense again! And the anal/pelvic area...yes. I have been diagnosed with Pelvic Floor Dysfunction. Look it up and see if it sounds familiar. I have empathy for you and all of us......hugs
  4. fieldmouse

    fieldmouse New Member

    Bump....anyone else with this problem? It really hurts....any suggestions??
  5. fieldmouse

    fieldmouse New Member

    Hi Nancy, I have been on lyrica for about 4 months now. I stopped taking it for a few weeks and muscle tightening got much worse. I also take cymbalta and vicodin for FM. I have other conditions that I also take meds for (asacol for ulcerative colitis and nexium to keep all the other meds from giving me stomach ulcers.)I also have alot of skin rashes that they can't figure out what its caused from so I use creams for that. Thanks for replying. god Bless and have a great day....Mick!!